Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 239, NWS Raleigh, NC

August 10, 2007Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 10, 2007, 5:45 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2007, 5:45 PM EDT (21:45 UTC)
Expired
Aug 10, 2007, 6:30 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:25 PM EDTTSTM WND DMGGoldsboro, NCNUMEROUS TREES AND POWERLINES DOWN ACROSS THE CITY AND THE ROOF WAS BLOWN OFF OF A DAYS INN MOTEL.
Aug 10, 6:30 PM EDTTSTM WND DMG1 N Goldsboro, NCPUBLIC REPORT OF MULTIPLE TREES DOWN IN YARDS ALONG NEW HOPE ROAD... NORTH OF GOLDSBORO.
Aug 10, 6:36 PM EDTTSTM WND DMG1 E Goldsboro, NCA SPOTTER REPORTED THAT ALUMINUM STORAGE BUILDINGS HAD BEEN BLOWN INTO THE ROAD ON HIGHWAY 70 NEAR SEYMOUR JOHNSON AIR FORCE BASE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2847 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 102146
SVRRAH
NCC101-191-102230-
/O.NEW.KRAH.SV.W.0239.070810T2145Z-070810T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF GRANTHAM...OR ABOUT 11   
MILES SOUTHEAST OF SMITHFIELD...MOVING EAST AT 35 MPH. WINDS IN 
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GRANTHAM...
  MAR-MAC...
  BROGDEN...GOLDSBORO...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3537 7784 3519 7786 3520 7810 3536 7836
      3551 7829
TIME...MOT...LOC 2145Z 299DEG 16KT 3537 7819

$$

BADGETT
1 follow-up statement
000 
WWUS52 KRAH 102220
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT FRI AUG 10 2007

NCC101-102226-
/O.CAN.KRAH.SV.W.0239.000000T0000Z-070810T2230Z/
JOHNSTON NC-
616 PM EDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAD MOVED INTO WAYNE COUNTY AS OF 615 PM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3520 7810 3529 7825 3533 7822 3535 7816
      3538 7814 3541 7816 3545 7812 3537 7784
      3519 7786
TIME...MOT...LOC 2216Z 299DEG 16KT 3536 7802

$$

NCC191-102230-
/O.CON.KRAH.SV.W.0239.000000T0000Z-070810T2230Z/
WAYNE NC-
616 PM EDT FRI AUG 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN WAYNE COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MAR-MAC...OR ABOUT NEAR GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.

AREAS AFFECTED THROUGH 630 PM INCLUDE GOLDSBORO. WINDS IN EXCESS OF 
58 MPH ARE EXPECTED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3520 7810 3529 7825 3533 7822 3535 7816
      3538 7814 3541 7816 3545 7812 3537 7784
      3519 7786
TIME...MOT...LOC 2216Z 299DEG 16KT 3536 7802

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:08 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 10, 2:08 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EDT FRI AUG 10 2007

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE WHICH BROUGHT OPPRESSIVE HEAT TO THE
REGION WILL FINALLY WEAKEN AND RETREAT WEST THIS WEEKEND. THIS
WILL MARK A SHIFT BACK TO COOLER...ALTHOUGH STILL ABOVE
NORMAL...TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
CENTRAL NC BECOMING STRONGEST ALONG AND EAST OF US1 ESPECIALLY IN
THE COASTAL PLAIN AND SANHIILS. LIS ARE RUNNING -8 TO -9 AND
SHOWERS ARE DEVELOPING RAPIDLY EAST OF THE MOUNTAINS JUST NW OF
THE TRIAD WITH MORE STORMS NORTH OF HALIFAX AND RALEIGH.
CONVECTIVE TEMP TODAY IS AROUND 99 DEGREES AND AS OF 2 PM MANY
LOCATIONS WERE PASSED THAT MARK AND STROMS WERE INCREASING IN
COVERAGE. SBCAPE IS PUSHING 4000 J/KG ESCPACIALLY ALONG NAD EAST
OF US1 AND NORMALIZED CAPE IS .2-.3 WHICH SUPPORTS STRONG UPDRAFT
VELOCITIES INCREASING THE THREAT OF DMAGING DOWNBURST WINDS AND
INTENSE LIGHTNING. THE OVERALL AMOUNT OF THUNDERSTORM COVERAGE
WILL BE MORE THAN YESTERDAY ACROSS ALL OF CENTRAL NC WITH MORE
NUMEROUS SHOWERS AND STORMS FROM THE EASTERN PIEDMONT TO THE
SANDHILLS AND COASTAL PLAIN THIS AFTERNOON AND EVENING.

WITH A LITTLE UPPER SUPPORT AND WARM SURFACE TEMPS THE
THUNDERSTORM ACTIVITY WILL PERSIST INTO THE OVERNIGHT HOURS
ESPECIALLY IN THE COASTAL PLAIN. WILL LEAVE A CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECASTS THROUGH AT LEAST MIDNIGHT
MAINLY IN THE EAST.

TEMPS WILL FINALLY START TO COOL OFF A LITTLE OVERNIGHT WITH LOWS
IN THE LOWER TO MIDDLE 70.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
THE HEAT WILL FINALLY COME TO AN END. THIS SAID HIGHS ON SATURDAY
WILL STILL RUN IN THE LOWER TO MIDDLE 90S. 1000-850 MB THICKNESSES
ARE FORECAST TO FALL AT LEAST 20 METERS RESULTING IN A GOOD 7-10
DEGREE TEMPERATURE DROP FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
GUIDANCE LOOKS RATHER ON TARGET AND THE NAM IS A LITTLE COOLER
THAN THE GFS. WILL SHAVE OFF A FEW DEGREES FROM THE GFS MOS.
ANOTHER WEAK SHORTWAVE MOVES ACROSS THE AREA SATURDAY AFTERNOON
AND THE GFS TRIES TO SQUEEZE OUT SOME RAIN IN THE SANDHILLS AND
SOUTHERN COASTAL PLAIN. MAY DECIDE TO INTRODUCE JUST A SLIGHT
CHANCE OF SHOWERS AND STORMS IN THE SOUTHEAST, BUT WITH DRYING
ALOFT DO NOT EXPECT MUCH IF ANY SHOWER ACTIVITY ACROSS MOST OF THE
AREA SATURDAY.

SUNDAY IS EVEN DRIER AND ACCORDING TO THICKNESSES SHOULD EVEN RUN
A FEW DEGREES COOLER THAN SATURDAY. WILL AGAIN SHAVE OFF A DEGREE
OR SO FROM THE GFS MOS SUNDAY.

THE GFS TRIES TO BRING ANOTHER DISTURBANCE DOWN IN TO THE AREA IN
THE NW FLOW ON MONDAY AFTERNOON, HOWEVER THE NAM HAS THIS SYSTEM
FURTHER TO OUR NE. EITHER WAY MOISTURE AVAILABILITY LOOKS VERY
LACKING WITH THE 850 MB FLOW ALSO BEING NW. WILL KEEP JUST THE 20
PERCENT CHANCE OF SHOWERS MAINLY EAST OF INTERSTATE 95. HIGHS ON
MONDAY SHOULD START TO WARM JUST A FEW DEGREES HIGHER THAN SUNDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
STILL NO DROUGHT BUSTERS ARE IN SIGHT DURING THE MEDIUM RANGE AND
POSSIBLY ANOTHER ONE OR TWO HOT DAYS COULD OCCUR MID WEEK. MODELS
ARE IN REASONABLY GOOD AGREEMENT AT THE ONSET SHOWING THE UPPER
RIDGE HAVING RETROGRADED WEST OF THE MISSISSIPPI AND HEIGHTS
FALLING WITH A TROUGH ALONG THE EAST COAST MON NIGHT. AT THE
SURFACE THIS STALLS A WEAK TROUGH OVER THE PIEDMONT BUT THE
AIRMASS REMAINS MODERATELY DRY WITH ONLY ISOLATED DIURNAL TSTMS
MAINLY EAST. SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED WITH
LOWS 67-71 AND HIGHS 88-93.

MODELS SHOW THE UPPER RIDGE BUILDING EAST ON WED. THIS WARMS
TEMPERATURES WELL INTO THE 90S FOR WED AND POSSIBLY THU WITH
SUBSIDENCE WARMING ALOFT TO STIFLE ANY CHANCES FOR LATE DAY TSTMS.
LOW TEMPERATURES WILL LIKELY HOLD TO 70-75.

MODELS SUGGEST BROAD TROUGHING OVER THE EASTERN U.S. LATE THU AND
FRI. THIS MAY PUSH A FRONT INTO THE AREA GIVEN THE DEPTH OF THE
TROUGH ALOFT...MOST VIGOROUSLY SUGGESTED BY THE GFS BUT ALSO
SUPPORTED BY ECMWF AND NOGAPS. A FRONTAL BOUNDARY MAY TRIGGER
ADDITIONAL DIURNAL TSTMS BUT LACK OF SIGNIFICANT MOIST INFLOW
SUGGESTS ONLY ISOLATED RAINFALL FROM TSTMS AT THIS POINT.
TEMPERATURE FORECASTS WILL SHOW SOME COOLING FROM 90S ON THU TO
85-90 ON FRI.  -RFG

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCT TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH GREATEST
NUMBER OF STORMS AND ASSOCIATED HAZARDS IN THE EAST AT KRWI...
KRDU... AND KFAY UNTIL NIGHTFALL.  RESIDUAL SURFACE MOISTURE AND A
CALMING SURFACE LAYER AFTER NIGHTFALL WILL PROMPT AREAS OF FOG IN
THE EAST WITH POTENTIAL FOR MVFR VSBY AT KRDU AND IFR VSBY AT KRWI
AND KFAY AFTER MIDNIGHT UNTIL DAYBREAK.  SKIES CLEAR AND THE AIR
DRIES WITH A STRENGTHENING OF N-NE FLOW FROM HIGH PRESSURE OVER
DELMARVA ON SAT.

THROUGH THE WEEKEND INTO EARLY NEXT WEEK...THE UPPER LEVEL RIDGE
RETROGRADES BACK TO THE WEST...AND N/NW FLOW ALOFT RETURNS TO THE
MID-ATLANTIC. VFR CONDS ARE GENERALLY ANTICIPATED THROUGH THIS
PERIOD...WITH A POSSIBILITY OF MORNING FOG AT FAY/RWI TAF SITES.
OTHERWISE...CHANCES FOR DIURNAL TSTMS DURING THIS PERIOD WILL BE LOW
WITH PERHAPS THE GREATEST CHANCE OF ISOLATED STORMS ON MON AFTERNOON.

&&

.CLIMATE...
RDU HAD BROKEN TODAYS RECORD BY 2PM AND GSO WAS TIED.

RDU SET ANOTHER RECORD HIGH YESTERDAY. THE MERCURY CLIMBED TO 104
DEGREES...EASILY BREAKING THE OLD RECORD OF 100 SET BACK IN 2001.
THIS WAS JUST ONE DEGREE SHY OF THE ALL TIME RECORD OF 105. A
RECORD HIGH MINIMUM TEMP OF 78 WAS ALSO SET. THE OLD RECORD WAS 75
SET BACK IN 2000.

THE GSO HIGH OF 101 DEGREES BROKE THE OLD RECORD OF 99 SET IN
1930. GSO ALSO HAD A RECORD HIGH MINIMUM TEMP OF 80 DEGREES. THIS
BROKE THE OLD RECORD OF 73 SET IN 1970.

HERE ARE THE RECORD HIGHS FOR TODAY...

RDU... 99 (2001)
GSO... 97 (1977)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

&&

SYNOPSIS...JO
NEAR TERM...JO
SHORT TERM...JO
LONG TERM...RFG
AVIATION...RFG
CLIMATE...
Hazardous weather outlook, Aug 10, 1:56 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT FRI AUG 10 2007

NCZ007-021>024-038-039-073-074-111800-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-
156 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION TO THE HEAT A FEW SHOWERS AND THUNDERSTORMS WILL MOVE
EAST ACROSS THE AREA. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN
AND GUSTY WINDS HOWEVER MOST STORMS SHOULD REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD MONITOR NOAA WEATHER RADIO FOR ANY
WARNINGS AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ008-025-040-111800-
GRANVILLE-DURHAM-CHATHAM-
156 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM UNTIL 9
PM THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ075-076-084>086-111800-
MOORE-LEE-RICHMOND-SCOTLAND-HOKE-
156 PM EDT FRI AUG 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM
THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ083-111800-
ANSON-
156 PM EDT FRI AUG 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

NCZ011-026>028-041>043-077-078-088-089-111800-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-
CUMBERLAND-SAMPSON-
156 PM EDT FRI AUG 10 2007

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM
TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ009-010-111800-
VANCE-WARREN-
156 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 580 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 2 PM TO 9 PM
TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Aug 10, 12:01 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             11 SSE SMITHFIELD       35.35N 78.29W
08/09/2007  E0.75 INCH       JOHNSTON           NC   TRAINED SPOTTER

            PENNY SIZED HAIL IN BENTONVILLE PRODUCED MINOR TOBACCO
            CROP DAMAGE.

&&

MLM
Special weather statement, Aug 10, 3:01 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT FRI AUG 10 2007

NCZ011-102000-
HALIFAX-
301 PM EDT FRI AUG 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN HALIFAX COUNTY
THROUGH 400 PM EDT...

AT 300 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NORTH
OF SCOTLAND NECK NEAR THE ROANOKE RIVER MOVING SOUTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR  RURAL SOUTHEASTERN HALIFAX
COUNTY AROUND 320 PM EDT. GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

BLAES
Local storm report, Aug 10, 4:50 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 S CENTERVILLE         36.13N 78.11W
08/10/2007                   FRANKLIN           NC   PUBLIC

            A PUBLIC REPORT OF A TREE DOWN ACROSS FRED PARRISH RD...
            SOUTH OF CENTERVILLE.

&&

BLS
Local storm report, Aug 10, 5:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     1 N CASTALIA            36.10N 78.06W
08/10/2007                   NASH               NC   FIRE DEPT/RESCUE

            SEVERAL LARGE OAK TREES AND POWERLINES DOWN... WITH TWO
            TREES DOWN ACROSS HIGHWAY 58 NORTH OF CASTALIA. MANY
            LOCATIONS ARE WITHOUT POWER.

&&

BLS
Local storm report, Aug 10, 5:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 E PINETOPS            35.79N 77.58W
08/10/2007                   EDGECOMBE          NC   LAW ENFORCEMENT

            EDGECOMBE COUNTY 911 OFFICIALS REPORTED THAT TWO MOBILE
            HOMES HAD BEEN BLOWN OVER ON COLONIAL RD... EAST OF
            PINETOPS. NO INJURIES WERE REPORTED.

&&

BLS
Special weather statement, Aug 10, 5:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT FRI AUG 10 2007

NCZ041-102200-
WAKE-
537 PM EDT FRI AUG 10 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 600 PM
EDT...

AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RALEIGH...MOVING SOUTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR NEW HOPE AROUND 545 PM
EDT...KNIGHTDALE AROUND 555 PM EDT... AND WENDELL AROUND 6:00 PM.

OTHER SHOWERS AND THUNDERSTORMS WILL AFFECT RALEIGH... CARY...
APEX... AND LAKE WHEELER... AND GARNER THROUGH 6:00 PM.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:31 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash59 min
Aug 10, 4:28 PM EDTSevere Thunderstorm WarningRAHEdgecombe37 min
Aug 10, 6:26 PM EDTSevere Thunderstorm WarningRAHWayne49 min
Aug 10, 6:46 PM EDTSevere Thunderstorm WarningRAHSampson44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.